Alert archive / Montana / Flood Watches in 2011
Flood Watch 6, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at Jun 1, 2011, 2:51 PM MDT for Granite County, Missoula County, Montana; Idaho County, Idaho. It took effect at Jun 1, 2011, 9:00 PM MDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 2:51 PM MDT (20:51 UTC)
- In effect from
- Jun 1, 2011, 9:00 PM MDT
- Expired
- Jun 3, 2011, 12:48 PM MDT
- In force
- 40 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Idaho County, ID, Granite County, MT, Missoula County, MT
The radar
The Missoula radar (KMSX), 72 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
703 WGUS65 KMSO 012051 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 251 PM MDT WED JUN 1 2011 IDC049-022100- /O.NEW.KMSO.FA.A.0006.110602T0300Z-110603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 251 PM MDT WED JUN 1 2011 /151 PM PDT WED JUN 1 2011/ ...FLOOD WATCH IN EFFECT FROM 9 PM MDT /8 PM PDT/ THIS EVENING THROUGH THURSDAY EVENING FOR THE SOUTH FOR OF THE CLEARWATER RIVER AT STITES... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR A PORTION OF THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES. * FROM 9 PM MDT /8 PM PDT/ THIS EVENING THROUGH THURSDAY EVENING * A VERY MOIST WEATHER SYSTEM WILL MOVE THROUGH NORTH CENTRAL IDAHO LATE TONIGHT THROUGH THE DAY THURSDAY. HEAVY RAINFALL AMOUNTS RANGING FROM .75 TO 1.0 INCH IS EXPECTED BY LATE THURSDAY AFTERNOON. * HEAVY RAINFALL WILL INCREASE STREAM FLOWS AND THE STAGE ON THE SOUTH FORK OF THE CLEARWATER RIVER. IN ADDITION...SATURATED SOILS WILL BE MORE PRONE TO ROCK/MUD SLIDES ALONG HIGHWAY 13 AND OTHER HIGHWAYS AND ROADS IN IDAHO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC039-063-022100- /O.NEW.KMSO.FA.A.0006.110602T1200Z-110603T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANITE-MISSOULA- 251 PM MDT WED JUN 1 2011 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR ROCK CREEK NEAR CLINTON AND THE CLARK FORK RIVER ABOVE MISSOULA... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR ROCK CREEK NEAR CLINTON AND THE CLARK FORK RIVER ABOVE MISSOULA...INCLUDING THE FOLLOWING COUNTIES...GRANITE AND MISSOULA. * FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON * A VERY MOIST WEATHER SYSTEM WILL MOVE THROUGH WESTERN MONTANA DURING THE DAY THURSDAY. HEAVY RAINFALL AMOUNTS RANGING FROM .75 TO 1.30 INCH IS EXPECTED BY THURSDAY EVENING. * ROCK CREEK MAY REACH THE FLOOD STAGE OF 8.0 FEET BY FRIDAY MORNING AND THE CLARK FORK RIVER ABOVE MISSOULA MAY REACH THE FLOOD STAGE OF 10.0 FEET BY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
397 WGUS65 KMSO 022021 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 221 PM MDT THU JUN 2 2011 IDC049-022130- /O.CAN.KMSO.FA.A.0006.000000T0000Z-110603T0300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 221 PM MDT THU JUN 2 2011 /121 PM PDT THU JUN 2 2011/ ...FLOOD WATCH IS CANCELLED FOR THE SOUTH FORK OF THE CLEARWATER RIVER... THE FLOOD WATCH FOR THE SOUTH FORK OF THE CLEARWATER RIVER IN NORTH CENTRAL IDAHO HAS BEEN CANCELLED. THE RIVER WILL CONTINUE TO RISE BUT SHOULD STAY BELOW FLOOD STAGE. RAINFALL HAS BECOME LIGHTER AND WILL NOT POSE A SIGNIFICANT IMPACT TO THE RIVER LEVEL. $$ MTC039-063-032030- /O.CON.KMSO.FA.A.0006.000000T0000Z-110603T2300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANITE-MISSOULA- 221 PM MDT THU JUN 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FOR HE ROCK CREEK NEAR CLINTON AND THE CLARK FORK RIVER ABOVE MISSOULA... THE FLOOD WATCH CONTINUES FOR * FLOOD WATCH FOR ROCK CREEK NEAR CLINTON AND THE CLARK FORK RIVER ABOVE MISSOULA...INCLUDING THE FOLLOWING COUNTIES...GRANITE AND MISSOULA. * UNTIL FURTHER NOTICE * HEAVY RAINFALL AMOUNTS RANGING FROM .75 TO 1.50 INCHES COMBINED WITH MELTING SNOW WILL CAUSE RIVER RISES. * ROCK CREEK MAY REACH THE FLOOD STAGE OF 8.0 FEET AND THE CLARK FORK RIVER ABOVE MISSOULA MAY REACH THE FLOOD STAGE OF 10.0 FEET BY FRIDAY. * AREA CREEKS AND STREAMS ARE ALSO EXPECTED TO RESPOND TO THE ADDITIONAL RAINFALL WITH INCREASING FLOWS AND THE POTENTIAL TO REACH BANK FULL WITHIN THE NEXT FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
785 WGUS65 KMSO 022026 CCA FFAMSO FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 225 PM MDT THU JUN 2 2011 IDC049-022130- /O.CAN.KMSO.FA.A.0006.000000T0000Z-110603T0300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 225 PM MDT THU JUN 2 2011 /125 PM PDT THU JUN 2 2011/ ...FLOOD WATCH IS CANCELLED FOR THE SOUTH FORK OF THE CLEARWATER RIVER... THE FLOOD WATCH FOR THE SOUTH FORK OF THE CLEARWATER RIVER IN NORTH CENTRAL IDAHO HAS BEEN CANCELLED. THE RIVER WILL CONTINUE TO RISE BUT SHOULD STAY BELOW FLOOD STAGE. RAINFALL HAS BECOME LIGHTER AND WILL NOT POSE A SIGNIFICANT IMPACT TO THE RIVER LEVEL. $$ MTC039-063-032030- /O.COR.KMSO.FA.A.0006.000000T0000Z-110603T2300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANITE-MISSOULA- 225 PM MDT THU JUN 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FOR THE ROCK CREEK NEAR CLINTON AND THE CLARK FORK RIVER ABOVE MISSOULA... THE FLOOD WATCH CONTINUES FOR * FLOOD WATCH FOR ROCK CREEK NEAR CLINTON AND THE CLARK FORK RIVER ABOVE MISSOULA...INCLUDING THE FOLLOWING COUNTIES...GRANITE AND MISSOULA. * UNTIL FURTHER NOTICE * HEAVY RAINFALL AMOUNTS RANGING FROM .75 TO 1.50 INCHES COMBINED WITH MELTING SNOW WILL CAUSE RIVER RISES. * ROCK CREEK MAY REACH THE FLOOD STAGE OF 8.0 FEET AND THE CLARK FORK RIVER ABOVE MISSOULA MAY REACH THE FLOOD STAGE OF 10.0 FEET BY FRIDAY. * AREA CREEKS AND STREAMS ARE ALSO EXPECTED TO RESPOND TO THE ADDITIONAL RAINFALL WITH INCREASING FLOWS AND THE POTENTIAL TO REACH BANK FULL WITHIN THE NEXT FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
264 WGUS65 KMSO 030240 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 840 PM MDT THU JUN 2 2011 MTC039-063-031200- /O.CON.KMSO.FA.A.0006.000000T0000Z-110603T2300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANITE-MISSOULA- 840 PM MDT THU JUN 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL MONTANA...INCLUDING THE FOLLOWING COUNTIES...GRANITE AND MISSOULA. * THROUGH FRIDAY AFTERNOON * HEAVY RAINFALL AMOUNTS RANGING FROM .75 TO 1.50 INCHES COMBINED WITH MELTING SNOW WILL CAUSE RIVER RISES. * ROCK CREEK MAY REACH THE FLOOD STAGE OF 8.0 FEET BY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
557 WGUS65 KMSO 031158 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 558 AM MDT FRI JUN 3 2011 MTC039-063-032300- /O.CON.KMSO.FA.A.0006.000000T0000Z-110603T2300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANITE-MISSOULA- 558 AM MDT FRI JUN 3 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL MONTANA...INCLUDING THE FOLLOWING COUNTIES...GRANITE AND MISSOULA. * UNTIL 5 PM MDT THIS AFTERNOON * HEAVY RAINFALL AMOUNTS RANGING FROM .75 TO 1.50 INCHES COMBINED WITH MELTING SNOW WILL CAUSE RIVER RISES. * ROCK CREEK MAY REACH THE FLOOD STAGE OF 8.0 FEET BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
598 WGUS65 KMSO 031848 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1248 PM MDT FRI JUN 3 2011 MTC039-063-032000- /O.CAN.KMSO.FA.A.0006.000000T0000Z-110603T2300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANITE-MISSOULA- 1248 PM MDT FRI JUN 3 2011 ...FLOOD WATCH IS CANCELLED FOR ROCK CREEK NEAR CLINTON... THE FLOOD WATCH FOR A PORTION OF WEST CENTRAL MONTANA HAS BEEN CANCELLED. THE HEAVIEST PRECIPITATION FROM THE LATEST WEATHER SYSTEM HAS ENDED AND RIVER LEVELS HAVE BEGUN TO STABILIZE. THE RIVER WILL REMAIN AT CURRENT LEVELS THROUGH THE WEEKEND. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at Jun 1, 2:31 PM MDT, 20 minutes earlier.
Area forecast discussion, Jun 1, 2:31 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 231 PM MDT WED JUN 1 2011 ...SIGNIFICANT RAINFALL AND COOLER TEMPERATURES TONIGHT THROUGH THURSDAY EVENING... ...MUCH WARMER AND SUNNY THIS COMING WEEKEND... .DISCUSSION...AN UPPER LEVEL LOW CURRENTLY OVER NORTHERN CALIFORNIA WILL SWING INLAND THIS EVENING AND OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA LATE TONIGHT THROUGH THURSDAY. THIS SYSTEM HAS QUITE A BIT OF MOISTURE ASSOCIATED WITH IT AND THE FORECASTED TRACK IS EXPECTED TO BRING WIDESPREAD MODERATE TO HEAVY RAIN ACROSS THE REGION. WIDESPREAD ACCUMULATIONS OF .25 TO 1.0 INCHES OF RAIN ARE EXPECTED. HOWEVER...A 700 MB LOW WILL ENHANCE PRECIPITATION OVER THE CLEARWATER MOUNTAINS THROUGH WEST CENTRAL MONTANA AND ALONG THE CONTINENTAL DIVIDE FROM DRUMMOND NORTH. THIS AFOREMENTIONED REGION COULD SEE LIQUID PRECIPITATION AMOUNTS OF 1.5 TO 2.0 INCHES...WITH SOME LOCAL ENHANCEMENT OVER THE HIGHER TERRAIN. THE COOLER AND RELATIVELY DRY CONDITIONS THE FIRST HALF OF THIS WEEK HAVE ALLOWED MANY RIVERS AND STREAMS TO RECEDE. HOWEVER...THIS WEATHER SYSTEM WILL CHANGE THAT WITH THE HIGH PRECIPITATION AMOUNTS EXPECTED. PERSONS WITH INTERESTS OR LIVING NEAR RIVERS AND STREAMS WILL WANT TO PAY CLOSE ATTENTION TO LEVELS AND LATER FORECASTS FOR POTENTIAL HYDROLOGIC HEADLINES. A MUCH COOLER AIR MASS WILL ACCOMPANY THIS SYSTEM SO SNOW LEVELS WILL LOWER TO NEAR 5000 FEET BY THURSDAY AFTERNOON. SNOW WILL OCCUR AT MOUNTAIN PASSES...BUT LITTLE TO NO ACCUMULATIONS ARE EXPECTED ON ROAD SURFACES SINCE ITS PASSAGE IS DURING THE DAYLIGHT HOURS. TEMPERATURES THURSDAY WILL RUN 15 TO 20 DEGREES BELOW AVERAGE MOST LOCATIONS. THE EXCEPTION WILL BE LEMHI COUNTY AND SOUTHWEST MONTANA WHERE THE LEAST AMOUNT OF PRECIPITATION IS EXPECTED. ALSO...WITH INCREASED TEMPERATURES MORE INSTABILITY WILL BE AVAILABLE FOR ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THIS SAME REGION. LATE THURSDAY NIGHT AND FRIDAY THE WEATHER SYSTEM WILL SHIFT NORTHEAST OF THE CONTINENTAL DIVIDE. RETURN FLOW ON THE BACK SIDE OF THE SYSTEM WILL KEEP UNSETTLED AND COOL CONDITIONS OVER WESTERN MONTANA THROUGH FRIDAY. THE BROAD AREA OF PRECIPITATION WILL SHIFT ACROSS NORTHWEST MONTANA BY FRIDAY MORNING. COLD AIR ALOFT WILL KEEP A THREAT OF SHOWERS ACROSS THE REST OF WESTERN MONTANA AND NORTH CENTRAL IDAHO. FORECAST MODELS CONTINUE TO BE VERY CONSISTENT WITH THE OVERALL WEATHER PATTERN FOR THE WEEKEND...STALLING A LARGE AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST. THIS WILL PRODUCE A SIGNIFICANT WARMING TREND FOR THE WEEKEND WITH MANY AREAS EXPECTED TO EXPERIENCE THEIR WARMEST CONDITIONS OF THE YEAR THUS FAR. BUT HOWEVER NICE THE WEEKEND CONDITIONS...DRAMATIC WARMING WILL ONLY FURTHER EXACERBATE OUR FLOODING POTENTIAL WITH ENHANCED SNOW MELT POSSIBLE. RISES IN THE RIVERS...CREEKS AND STREAMS ARE TO BE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK AND CITIZENS ACROSS ALL OF WESTERN MONTANA AND CENTRAL IDAHO SHOULD KEEP ABREAST OF DEVELOPING HYDROLOGICAL ISSUES. FORECAST MODELS CONTINUE TO STRUGGLE WITH HOW QUICKLY TO BRING THE UPPER LOW INLAND AND INTO THE NORTHERN ROCKIES EARLY NEXT WEEK. THE ECMWF REMAINS THE QUICKER...MORE PROGRESSIVE MODEL WHILE THE GFS/GFS ENSEMBLE MEAN/CANADIAN AND TO A LESSER EXTENT THE ECMWF ENSEMBLE MEAN ARE SLOWER. THUS HAVE LEANED A BIT MORE TOWARDS THE WARMER AND SLOWER SOLUTIONS THINKING THAT THE LARGER HEMISPHERIC SCALE CONDITIONS (A LARGE BLOCKING RIDGE OF HIGH PRESSURE UP STREAM OVER THE CENTRAL ATLANTIC OCEAN) WILL FAVOR THE SLOWER SOLUTIONS. BY MID WEEK ALL LONG RANGE MODELS AGREE THAT A LARGE TROUGH OF LOW PRESSURE WILL BE SITUATED OVER THE WESTERN UNITED STATES RESULTING IN BELOW NORMAL TEMPERATURES AND ABOVE AVERAGE CHANCES FOR PRECIPITATION. THIS LOW COULD PERSIST THROUGH LATE NEXT WEEK GIVEN THE PERSISTENT UP STREAM BLOCKING OVER THE CENTRAL ATLANTIC. && .AVIATION...CELINGS ARE GOING TO CONTINUE TO LIFT THIS AFTERNOON BUT ABUNDANT LOW LEVEL MOISTURE WILL KEEP SOME CLOUDS AROUND TO OBSCURE TERRAIN. SOME THUNDERSTORMS MAY DEVELOP IN AN UNSTABLE ATMOSPHERE ACROSS LEMHI COUNTY AND INTO SOUTHWEST MONTANA. KMSN AND KBTM ARE THE AIRFIELDS EXPECTED TO BE MOST IMPACTED BY CUMULONIMBUS FROM 01/20Z-02/03Z. AN UPPER LEVEL LOW WILL MOVE OVER THE REGION TONIGHT CAUSING WIDESPREAD SHOWERS AND LOWERED CEILINGS IMPACTING NORTH CENTRAL IDAHO AND WEST CENTRAL/SOUTHWEST AIRFIELDS THROUGH THURSDAY MORNING. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MEAD LONG TERM....DICKERSON AVIATION...LOEFFELBEIN
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:49 PM MDT | Special Weather Statement | MSO | Clearwater | 41 min |
Nearby
Flood Watches in Montana, 2011Flood Watches in Idaho, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.